Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 104, NWS Binghamton, NY

June 2, 2000Delaware County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 2, 2000, 4:57 PM EDT for Delaware County, New York. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 4:57 PM EDT (20:57 UTC)
Expired
Jun 2, 2000, 5:30 PM EDT
In force
33 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Delaware County, NY

The radar

The Albany radar (KENX), 53 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:20 PM EDTThunderstorm Wind 55 EMargaretville, NYLaw enforcement officers reported several trees down in Margaretville. 2 trees were also reported down just east of Delhi.
Jun 2, 5:25 PM EDTThunderstorm Wind 60 EBoiceville, NY
Jun 2, 5:30 PM EDTThunderstorm WindSaugerties, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2238 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 022058
SVRBGM
NYC025-022130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
457 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DELAWARE COUNTY IN CENTRAL NEW YORK.

* UNTIL 530 PM EDT.

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR MARGARETVILLE...OR ABOUT 2 MILES
  NORTHWEST OF NEW KINGSTON...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARKVILLE AND HALCOTTSVILLE AROUND 505 PM EDT.
  FLEISCHMANNS AROUND 510 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4235 7476 4218 7485 4180 7365 4205 7352

$$

BRADY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:15 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 2, 2:15 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT FRI JUN 2 2000

SVR WX EPISODE WELL UNDERWAY. INTERESTINGLY NEARLY ALL OF THE RPTS
HAVE BEEN OF LARGE HAIL WITH SVRL CELLS SHOWING ORGANIZED ROTATION.
STILL XPCT MORE IN THE WAY OF WIND DAMAGE AS LINES ORGANIZE THIS AFTN.

MAIN EMPHASIS IN THE FCST WILL BE FOR IMPVNG CONDITIONS. HIGH PRES
WILL PROVIDE A NICE DAY ON SATURDAY...MAY SEE SOME ERLY MRNG LOW
CLDS BUT OTRW MOSTLY SUNNY CONDITIONS WILL PREVAIL. NOT MUCH TIL THE
XTNDD PD...MDLS HAVE BEEN LEANING TWDS THE MRF WITH THE SYSYEM FOR
ERLY NXT WEEK. STILL BELIEVE THE MRF IS OVERDONE BUT AVN CONTINUES
THIS TREND AND OTHER XTNDD GUIDANCE IS ALSO TRENDING TWDS THIS
SOLUTION. WILL ADD IN THE SUNDAY NIGHT PD FOR A CHC OF SHOWERS THEN
GO WITH A CHC OF SHOWERS FOR MONDAY.

WORKZONES OUT...ZFPBGM OUT BY 300 PM.

.BGM...NONE.

BRADY

In the hours before

Special weather statement, Jun 2, 11:44 AM EDT, 5 hours 13 minutes before
NYZ015-022-024-023-016-017-025-018-036-009-037-055-044-056-045-046-
057-062-PAZ038-039-043-044-047-040-048-022200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1144 AM EDT FRI JUN 02 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES:

IN NEW YORK.

YATES NY...
STEUBEN NY...
CHEMUNG NY...
SCHUYLER NY...
SENECA NY...
CAYUGA NY...
TOMPKINS NY...
ONONDAGA NY...
MADISON NY...
ONEIDA NY...
TIOGA NY...
CORTLAND NY...
BROOME NY...
CHENANGO NY...
OTSEGO NY...
DELAWARE NY...
SULLIVAN NY...

IN PENNSYLVANIA.

BRADFORD PA...
SUSQUEHANNA PA...
WYOMING PA...
LACKAWANNA PA...
LUZERNE PA...
WAYNE PA...
PIKE PA...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIUN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT.

WALDSTREICHER
Local storm report, Jun 2, 2:36 PM EDT, 2 hours 21 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    ADDISON                   NY   1.5 INCH HAIL
06/02/00   STEUBEN                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0135 PM    GIBSON                    NY   .75 INCH HAIL
06/02/00   STEUBEN                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0145 PM    TYRE                      NY   WIND DAMAGE
06/02/00   SENECA                         TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0155 PM    AUBURN                    NY   WIND DAMAGE
06/02/00   CAYUGA                         TREES AND WIRES DOWN.
                                          WIND SPEED ESTIMATED
                                          AROUND 60 MPH. REPORTED
                                          BY STORM SPOTTER.

0155 PM    ELMIRA                    NY   1 INCH HAIL
06/02/00   CHEMUNG                        REPORTED BY STORM
                                          SPOTTER IN SOUTHEAST
                                          ELMIRA.

0202 PM    CHITTENANGO               NY   .75 INCH HAIL
06/02/00   MADISON                        REPORTED BY STORM
                                          SPOTTER.

0225 PM    MINOA                     NY   1 INCH HAIL
06/02/00   ONONDAGA                       REPORTED BY STORM
                                          SPOTTER.

0225 PM    MINOA                     NY   WIND DAMAGE
06/02/00   ONONDAGA                       TREES DOWN. REPORTED BY
                                          STORM SPOTTER.

NNNN
Local storm report, Jun 2, 3:13 PM EDT, 1 hour 44 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
313 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    MANLIUS                   NY   1 INCH HAIL
06/02/00   ONONDAGA                       REPORTED BY MEDIA.

0215 PM    CHITTENANGO               NY   WIND DAMAGE
06/02/00   MADISON                        TREES DOWN. . REPORTED
                                          BY MEDIA.

0215 PM    CHITTENANGO               NY   1 INCH HAIL
06/02/00   MADISON                        REPORTED BY STORM
                                          SPOTTER.

0225 PM    5 S CAMDEN                NY   .75 INCH HAIL
06/02/00   ONEIDA                         TIME ESTIMATED.
                                          REPORTED BY STORM
                                          SPOTTER.

0230 PM    TULLY                     NY   WIND DAMAGE
06/02/00   ONONDAGA                       TREES DOWN ACROSS ROUTE
                                          80 IN TILLY/APULIA
                                          AREA. REPORTED BY STORM
                                          SPOTTER.

0245 PM    PARIS                     NY   WIND DAMAGE
06/02/00   ONEIDA                         TREE LIMBS DOWN.
                                          REPORTED BY STORM
                                          SPOTTER.

0245 PM    NORTH SYRACUSE            NY    MPH TSTM GUST
06/02/00   ONONDAGA                       TREE DOWN ON HOUSE AT
                                          FLY ROAD . REPORTED BY
                                          STORM SPOTTER.

0250 PM    HORNELL                   NY   WIND DAMAGE
06/02/00   STEUBEN                        NUMEROUS TREES AND
                                          WIRES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0300 PM    CANISTEO                  NY   WIND DAMAGE
06/02/00   STEUBEN                        NUMEROUS TREES AND
                                          WIRES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

NNNN
Special weather statement, Jun 2, 3:59 PM EDT, 58 minutes before
NYZ009-015>018-022>025-036-037-022030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
359 PM EDT FRI JUN 2 2000

...THE SEVERE THUNDERSTORM WATCH FOR THE FINGER LAKES - WESTERN
MOHAWK VALLEY AND CENTRAL SOUTHERN TIER OF NEW YORK HAS BEEN
CANCELED...

STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE REGION AND THE
THREAT OF SEVERE WEATHER HAS ENDED. THEREFORE THE SEVERE THUNDERSTORM
WATCH HAS BEEN CANCELED.
C
BRADY
Local storm report, Jun 2, 4:56 PM EDT, 1 minute before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
456 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    OWASCO                    NY   WIND DAMAGE
06/02/00   CAYUGA                         TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0230 PM    WAVERLY                   NY   1 INCH HAIL
06/02/00   TIOGA                          REPORTED BY FIRE AND
                                          RESCUE.

0230 PM    COUNTY WIDE               NY   WIND DAMAGE
06/02/00   ONEIDA                         TREES AND WIRES DOWN
                                          THROUGHOUT THE COUNTY.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0305 PM    SHERBURNE                 NY   WIND DAMAGE
06/02/00   CHENANGO                       TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0305 PM    DUNDEE                    NY   WIND DAMAGE
06/02/00   YATES                          LARGE LIMBS AND WIRES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0315 PM    SMYRNA                    NY   WIND DAMAGE
06/02/00   CHENANGO                       TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0320 PM    PITTSFIELD                NY   WIND DAMAGE
06/02/00   OTSEGO                         TREES AND WIRES DOWN
                                          COUNTY WIDE. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0325 PM    TRUMANSBURG               NY   WIND DAMAGE
06/02/00   TOMPKINS                       TREES AND WIRES DOWN
                                          COUNTY WIDE. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0329 PM    ITHACA TOMPKINS ARPT      NY   58 MPH TSTM GUST
06/02/00   TOMPKINS

0400 PM    NORWICH                   NY   WIND DAMAGE
06/02/00   CHENANGO                       TREES AND WIRES DOWN.
                                          DAMAGE TO HOMES.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0400 PM    COUNTY WIDE               NY   WIND DAMAGE
06/02/00   BROOME                         TREES AND WIRES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0410 PM    MARATHON                  NY   WIND DAMAGE
06/02/00   CORTLAND                       TREES AND WIRES DOWN.
                                          REPORTED BY STORM
                                          SPOTTER.

NNNN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:25 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben65 min
Jun 2, 1:41 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga64 min
Jun 2, 1:41 PM EDTSevere Thunderstorm WarningBGMSeneca64 min
Jun 2, 1:50 PM EDTSevere Thunderstorm WarningBGMMadison55 min
Jun 2, 2:13 PM EDTSevere Thunderstorm WarningBGMOneida47 min
Jun 2, 2:16 PM EDTSevere Thunderstorm WarningBGMTioga59 min
Jun 2, 2:39 PM EDTSevere Thunderstorm WarningBGMSteuben51 min
Jun 2, 2:59 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego61 min
Jun 2, 3:04 PM EDTSevere Thunderstorm WarningBGMSchuyler, Yates56 min
Jun 2, 3:17 PM EDTSevere Thunderstorm WarningBGMTompkins58 min
Jun 2, 3:39 PM EDTSevere Thunderstorm WarningBGMCortland51 min
Jun 2, 3:51 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango54 min
Jun 2, 5:40 PM EDTSevere Thunderstorm WarningBGMSullivan65 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.